Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Cause of black tarry stools - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   Since last two days I am having black stool, I had the same symptom before 10 days. I am also feeling Head Ache and little pain in Stomach. I have regular constipation therefore I am taking stool softener (Fiber) every day with hot water.
Doctor :   hi
User :   hi
Doctor :   Dr. XXXXXXXX here. let me read what you have typed
Doctor :   do you have any other symptoms apart from these listed?
User :   sometimes I get tarry stool
Doctor :   ok, do you have upper stomach discomfort?
Doctor :   or generalized abdomen pain/discomfort?
User :   upper stomach
Doctor :   is there nausea, flatulence associated?
Doctor :   black tarry stools indicate blood in stools as a result of bleed in teh gastrointestinal tract
Doctor :   teh site for bleeding shoul dbe identified and sealed
Doctor :   you would require to be examined by a gastroenterologist and proceed with further investigations to look for the site of bleed.
User :   I had this problem before 10 days and now it came up again
User :   little feeling of nausea
Doctor :   ok, it would suggest possible of repeat bleed
User :   is there any way I can take some home pre-causion before consulting the Doctor
User :   such as my diet etc
Doctor :   yes, having a bland diet and precautions liek not laeving stomach emprty for more than 3 hours would help
Doctor :   schedule appointment with gastroenterologist to look for exact cause
Doctor :   and treat it to prevent further such occurances
User :   sure, I will ....
Doctor :   since loosing blood in stools like this will lead to anemia
User :   I am also getting tierd soon
User :   and my legs are paining now a days
Doctor :   the tiredness could be due to the loss of blood
Doctor :   do not ignore your symptoms, it could lead to further complication, with you going more weaker
User :   yes only 2 mins are remaining should I recharge
Doctor :   if you need to discuss further you will need to recharge
Doctor :   is there anything else that you would like to ask me?
User :   Sir I have recharged
Doctor :   ok. please continue
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries.
User :   yes
User :   I am back
Doctor :   ok. please continue
User :   So I can take the home remedy and wait for next few days before consulting the doctor
Doctor :   no, since this was the second episode and you already have symptoms of tiredness, it suggests larger amount of blood loss
Doctor :   do not delay your appointment
Doctor :   meanwhile continue to follow the diet changes
User :   sure
User :   gastrointestinal is a specialist or general physician
Doctor :   have you followed what I have said?
Doctor :   gastroenterologist is a specialist
User :   I had one problem with large intestine before in Dec 2009 I forgot the name it starts from h..
Doctor :   what was teh problem diagnosed as?
Doctor :   what medications were given at that time?
User :   Where it was very difficult for me to release the stool at that time
Doctor :   are you stil taking those medications?
User :   no
User :   It lasted only for 3 days
Doctor :   ok
User :   doctor said that I was becuase of less fiber in my diet
User :   it starts with H...
Doctor :   ok, do you mean to say you had constipation and hemorrhoid problem?
User :   yes Sir
User :   at that time I consulted my family doctor near by
Doctor :   ok, then a internal hemorrhoid bleeding could also be a possibility
Doctor :   get a complete and thorough check done
Doctor :   by a gastroenterologist
User :   So now I can consult gastrointestinal directly, not required to consult my family doctor right?
Doctor :   you can if there is no referal required
User :   thnk you very much sir
Doctor :   but otherwise you have to request your PCP to refer you
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor